Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 32, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 12, 2009, 10:08 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2009, 10:08 AM CDT (15:08 UTC)
- Expired
- Sep 12, 2009, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS74 KMOB 121508 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1008 AM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... .STRONG EASTERLY WINDS ARE FORECAST THROUGH EARLY AFTERNOON AS A WARM FRONT OVER THE COASTAL WATERS INTERACTS WITH A RIDGE OF SURFACE HIGH PRESSURE OVER THE SOUTHEAST. THE EASTERLY FETCH HAS ALSO ALLOWED FOR MODERATE SEAS. WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER IN SHOWERS AND THUNDERSTORMS. GMZ630-650-655-670-675-121800- /O.NEW.KMOB.SC.Y.0032.090912T1508Z-090912T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1008 AM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. EASTERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 30 KNOTS WILL BE POSSIBLE. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
693 WHUS74 KMOB 121813 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS OF THE ALABAMA AND WESTERN FLORIDA GULF COAST THROUGH 7 PM CDT... .STRONG EASTERLY WINDS ARE FORECAST THROUGH THE AFTERNOON AS A WARM FRONT OVER THE COASTAL WATERS INTERACTS WITH A RIDGE OF SURFACE HIGH PRESSURE OVER THE SOUTHEAST. THE EASTERLY FETCH HAS ALSO ALLOWED FOR MODERATE SEAS. WINDS...AND SEAS WILL BE LOCALLY HIGHER IN SHOWERS AND THUNDERSTORMS. GMZ650-655-130000- /O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/ /O.NEW.KMOB.SC.Y.0033.090912T1813Z-090913T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. EASTERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 30 KNOTS WILL BE POSSIBLE. SEAS WILL RANGE FROM 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-670-675-121915- /O.EXP.KMOB.SC.Y.0032.000000T0000Z-090912T1800Z/ MOBILE BAY- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 113 PM CDT SAT SEP 12 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. EASTERLY WINDS AND SEAS HAVE DECREASED TO BELOW ADVISORY CRITERIA. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION AS EASTERLY WINDS OF 15 TO 20 KNOTS WILL BE POSSIBLE INTO THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 9:45 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 12, 9:45 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 945 AM CDT SAT SEP 12 2009 MESOSCALE UPDATE...WATER VAPOR IMAGERY ALONG WITH WEATHER MAP ANALYSIS THIS MORNING SHOW AND POSITIVE TILT MID LEVEL TROF EJECTING SLOWLY EASTWARD ACROSS SOUTHERN TEXAS. AT THE SURFACE...FORECASTERS SEE A WARM FRONTAL BOUNDARY DRAPED EAST TO WEST OVER THE NORTHERN GULF WHILE A WAVE OF LOW PRESSURE WAS POSITIONED OFF THE CENTRAL TEXAS COAST. THE HIGH LEVEL SYNOPTIC FLOW IS DIFFLUENT SUPPORTING DEEP LAYER LIFT IN THE PROXIMITY OF THE SURFACE PRESSURE FEATURES. THUS...TWO AREAS OF COLD CLOUD TOPS=>SHWRS/TSTMS ASSOCIATED WITH BOTH OF THESE SURFACE PRESSURE SYSTEMS WERE NOTED TO OUR SOUTH AND SOUTHWEST. CLOSER TO HOME...THE FIRST WAS NORTHWARD MOVING ACTIVITY ALONG AND NORTH OF THE WARM FRONT...IMPACTING THE COASTAL COUNTIES AND MARINE ZONES. WE HAVE BEEN SEEING LATEST OBSERVATIONS FROM DATA COLLECTION PLATFORMS NEAR THE COAST AND AT NEARBY BUOYS SHOWING WIND GUSTS OF 20 TO NEAR 30 KNOTS ARE MIXING DOWN TO THE SURFACE IN SHWRS/TSTMS. WE MAY HAVE TO ISSUE A SMALL CRAFT ADVISORY IF STRONG WINDS PERSIST. RIGHT NOW WILL MAINTAIN CAUTIONARY HEADLINES. DUE TO THE EASTERLY FETCH OF STRONG WINDS...SEAS HAVE INCREASED SLIGHTLY ABOVE WHAT WAS FORECAST AND HAVE MADE AN UPDATE TO THE NEAR TERM MARINE FORECAST FOR THIS. WE ALSO HAVE SOME CONCERNS ABOUT LOW LEVEL HELICITIES INCREASING TO 150+ M2/S2 THROUGH THE COURSE OF THE DAY AND INTO TONIGHT AS THE MARINE WARM FRONT EASES SLOWLY NORTHWARD AND CLOSES IN ALONG THE COASTAL SECTIONS. COORDINATION WITH SPC EARLIER SUGGESTS THAT THE RICH GULF MOISTURE COMBINED WITH MODERATE LOW LEVEL SHEARS=>INCREASED HELICAL AREAS MAY YIELD A LOW PROBABILITY FOR TORNADOES. THE MITIGATING FACTOR FOR ANYTHING HIGHER THAN LOW PROBABILITIES IS CLOUD COVER...RAINS...AND WEAK INSTABILITY. THE SECOND AREA OF SHWRS/TSTMS...ASSOCIATED WITH LOW PRESSURE OFF THE TEXAS COAST...WILL BE A PLAYER LATER IN THE FORECAST. CATEGORICAL PRECIPITATION COVERAGES LOOK TO CONTINUE AND WILL NOT CHANGE THE POP/WX FOR THE FIRST PERIOD. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 72 85 73 / 80 60 60 50 PENSACOLA 83 73 86 74 / 80 60 60 40 DESTIN 81 75 86 74 / 90 60 60 40 EVERGREEN 80 70 84 69 / 90 70 60 50 WAYNESBORO 81 68 84 71 / 70 60 70 40 CAMDEN 81 69 84 70 / 100 70 70 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 12, 6:15 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT SAT SEP 12 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INLAND ALONG A WEAK WARM FRONT TODAY AND EARLY TONIGHT. THE MAIN CONCERN FOR LATER THIS MORNING AND THIS AFTERNOON WILL BE RAINFALL TOTALS POSSIBLY EXCEEDING FLASH FLOOD GUIDANCE RESULTING IN SOME LOCAL FLOODING. THE MOST LIKELY AREAS FOR THIS TO OCCUR WILL BE GENERALLY NORTH OF A LINE STRETCHING FROM ANDALUSIA ALABAMA TO LUCEDALE MISSISSIPPI OR WHERE THE 3 HOUR FLASH FLOOD GUIDANCE IS BELOW 3.5 INCHES. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS POSSIBLE FLOODING SITUATION CLOSELY THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. ALSO...SOME VERTICAL SHEAR IS NOW NOTED ALONG THE WEAK FRONTAL BOUNDARY LATER THIS MORNING AND THIS AFTERNOON...POSSIBLY RESULTING IN A FEW ROTATING THUNDERSTORMS LATER TODAY. THE BEST VERTICAL SHEAR IS NOTED OVER THE SOUTHERN HALF OF THE FORECAST AREA OR GENERALLY OVER THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA LATER THIS MORNING AND EARLY THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. EASTERLY WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVER THE MARINE AREA THROUGH THIS MORNING...BECOMING SOUTHEAST THEN SOUTH AND GRADUALLY SUBSIDING LATER THIS AFTERNOON. THIS WILL GIVE WAY TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HEAVY RAIN WILL CONTINUE TO BE POSSIBLE OVER THE FORECAST AREA THROUGH EARLY NEXT WEEK AS A BROAD AREA OF LOW PRESSURE OVER TEXAS DRIFTS EAST. RAINFALL TOTALS UP TO 2 INCHES PER HOUR LOCALLY WILL BE POSSIBLE...RESULTING IN SOME LOCAL FLOODING. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE WEEKEND AND EARLY NEXT WEEK. OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH FRIDAY. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER INFORMATION FOR SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:13 AM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile, Washington | 3 hr |
| Sep 12, 8:51 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Sep 12, 1:13 PM CDT | Small Craft Advisory | MOB | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.